Alert archive / New Mexico / Flash Flood Warnings in 2004
Flash Flood Warning 42, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 27, 2004, 8:25 AM MDT for Roosevelt County, New Mexico. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2004, 8:25 AM MDT (14:25 UTC)
- Expired
- Sep 27, 2004, 10:15 AM MDT
- In force
- 110 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 2.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3166 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 271425
FFWABQ
NMC041-271615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
825 AM MDT MON SEP 27 2004
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 1015 AM MDT
* AT 815 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS OF MODERATE TO HEAVY RAIN 10 MILES EAST OF MILNESAND...MOVING
NORTHWEST AT 10 MPH. THESE RAIN BANDS WILL PRODUCE BETWEEN 1/2 AND 1
INCH OF RAIN IN LESS THAN AN HOUR...AND WILL BE MOVING OVER AREAS
THAT HAVE RECEIVED IN EXCESS OF 3 INCHES IN THE PAST 12 HOURS. OF
PARTICULAR CONCERN WILL BE LOW WATER CROSSINGS ALONG STATE ROADS
262...258 AND 206.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3366 10350 3357 10350 3356 10305 3429 10305
3430 10364 3367 10367
$$2 follow-up statements
000 WGUS75 KABQ 271555 FFSABQ NMC041-271615- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 955 AM MDT MON SEP 27 2004 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR ROOSEVELT COUNTY IN NEW MEXICO UNTIL 1015 AM MDT... AT 950 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED PERSISTENT MODERATE TO HEAVY RAINFALL CONTINUING OVER ROOSEVELT COUNTY. BETWEEN ONE-HALF AND THREE QUARTERS OF AN INCH OF RAIN HAS FALLEN ACROSS SOUTHEAST ROOSEVELT COUNTY SINCE 700 AM. OF PARTICULAR CONCERN WILL BE LOW WATER CROSSINGS ALONG COUNTY RURAL ROADS THROUGHOUT CENTRAL AND SOUTHERN ROOSEVELT COUNTY. LAW ENFORCEMENT OFFICIALS AND SPOTTERS CONTINUE TO REPORTED SIGNIFICANT PONDING AND STANDING WATER THROUGHOUT THE EASTERN AND SOUTHERN PARTS OF THE COUNTY. GIVEN THE SATURATED SOIL CONDITIONS...ANY ADDITIONAL RAINFALL WILL RUNOFF CAUSING FLASH FLOODING OF ARROYOS...LOW WATER CROSSINGS...BAR DITCHES...POOR DRAINAGE AND LOW LYING AREAS. $$
000 WGUS75 KABQ 271628 FFSABQ NMC041-271645- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1022 AM MDT MON SEP 27 2004 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR ROOSEVELT COUNTY IN NEW MEXICO... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAINFALL WAS TAPERING OFF ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. STEADY LIGHT TO MODERATE RAIN WILL PERSIST CAUSING SOME MINOR FLOODING...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. ADDITIONAL HEAVY RAIN LATER TODAY COULD ALLOW FOR REISSUANCE OF OTHER FLASH FLOOD WARNINGS. A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT THROUGH LATE TONIGHT. $$ GB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 3:30 AM MDT, 4 hours 55 minutes earlier.
Area forecast discussion, Sep 27, 3:30 AM MDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 AM MDT MON SEP 27 2004 .DISCUSSION... FORECAST CHALLENGES TODAY CONCERN PCPN CHANCES...NECESSARY HEADLINES AND MAX TEMPS UNDER THICK CLOUD CANOPY. WATER VAPOR LOOP INDICATING UPPER LOW SLOWLY TRAVERSING OVER FAR WEST TEXAS...PROVIDING SE FLOW OVER SE NM. LIGHT TO MODERATE PCPN CONTINUES TO AFFECT THIS SAME AREA IN COMBINATION WITH LOW CLOUDS AND PATCHY FOG BANKING UP TO THE CENTRAL MOUNTAINS. WILL LEAVE FOG CONCERNS FOR FUTURE NOWCASTS ATTM. OVERALL...ANOTHER REPEAT PERFORMANCE OF PCPN...SIMILAR TO SUNDAY. HIGHEST POPS WILL BE OVER THE SE ZONES WITH ISOLATED COVERAGE WEST OF THE CENTRAL MOUNTAIN CHAIN. HIGHS THE PAST COUPLE OF DAYS HAVE BEEN RATHER COOL UNDER CLOUDY CONDITIONS...SO WILL UNDERCUT ALL FOUS GUIDANCE FOR THE EAST CENTRAL/SOUTHEAST PLAINS. CONCERNS FOR FLASH FLOODING PERSISTS AS MOISTURE CONTINUES TO ADVECT INTO SE NM...OVER AN AREA OF ALREADY SATURATED SOILS. AFTER COORDINATION WITH TX WFOS...WILL EXTEND AND EXPAND THE FLOOD WATCH FOR FLASH FLOODING UNTIL 400 AM TUES. UPPER LOW WILL SLOWLY PULL AWAY FROM THE FA MONDAY NIGHT AS A BACK DOOR SURFACE BOUNDARY PUSHES INTO THE NE ZONES. COULD SEE AN EAST CANYON WIND TONIGHT AS UPPER LOW PROVIDES EASTERLY SURFACE FLOW COMBINED WITH PRESSURE/TEMP GRADIENTS ALONG THE CENTRAL MOUNTAINS. WEAK UPPER RIDGE BUILDS OVER THE WRN HALF OF THE STATE ON TUES IN ADVANCE OF AN UPPER LOW SLIDING INTO SRN CA. PLENTY OF LOW LEVEL MOISTURE COMPLIMENTS WITH THE SURFACE BOUNDARY IN CONJUNCTION WITH EASTERLY UPSLOPE FLOW/OROGRAPHIC LIFT SHOULD PROVIDE A DECENT SHOT FOR THUNDERSTORMS. SURFACE MOISTURE WILL ADVECT TO THE CONTINENTAL DIVIDE...THUS ALLOWING ISOLATED TO SCATTERED CONVECTION WEST OF THE RIO GRANDE VALLEY TUES/TUES NIGHT. LINGERING MOISTURE AND LIFT ASSOCIATED WITH SRN CA UPPER LOW WILL SHIFT THE FOCUS FOR CONVECTION WED THROUGH FRI TO THE WRN/CENTRAL PARTS OF THE STATE. NEXT BACK DOOR COLD FRONT PROGGED TO PUSH INTO THE ERN PLAINS EARLY NEXT WEEKEND. WILL LOOK AT EXTENDED GRIDS LATER IN THE SHIFT. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 078/049 074/049 069 46001 GALLUP.................... 076/039 073/044 067 46001 GRANTS.................... 075/040 071/042 066 46111 GLENWOOD.................. 077/048 078/047 076 46001 CHAMA..................... 066/035 062/034 060 46112 LOS ALAMOS................ 064/043 061/041 062 46112 RED RIVER................. 059/032 055/030 059 46333 TAOS...................... 068/038 063/037 066 46112 SANTA FE.................. 067/042 065/040 065 46222 SANTA FE AIRPORT.......... 070/046 068/044 068 46222 ESPANOLA.................. 072/044 069/042 070 46222 ALBUQUERQUE HEIGHTS....... 073/053 071/050 071 46221 ALBUQUERQUE VALLEY........ 075/048 074/046 073 46221 ALBUQUERQUE FOOTHILLS..... 071/050 070/047 069 46221 ALBUQUERQUE WEST MESA..... 074/052 072/049 071 46221 SOCORRO................... 075/049 074/047 075 46111 SANDIA PARK/CEDAR CREST... 068/044 061/040 064 46222 MORIARTY/ESTANCIA......... 070/039 066/037 069 46223 CARRIZOZO................. 069/044 069/046 071 46223 RUIDOSO................... 061/042 060/041 066 46333 RATON..................... 069/044 062/040 069 46333 LAS VEGAS................. 066/041 058/039 066 46333 ROY....................... 067/045 061/044 068 46333 CLAYTON................... 070/050 063/048 071 46333 SANTA ROSA................ 069/051 063/047 072 46444 TUCUMCARI................. 065/052 068/050 073 46444 FORT SUMNER............... 065/051 066/050 075 46554 CLOVIS.................... 065/052 067/051 073 46665 PORTALES.................. 065/053 068/051 073 46665 ROSWELL................... 067/054 071/052 075 46465 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING THROUGH 400 AM TUESDAY FOR CHAVES... DE BACA...ROOSEVELT...CURRY AND QUAY COUNTIES. && 46
Hazardous weather outlook, Sep 27, 6:00 AM MDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON SEP 27 2004 NMZ001>021-026-281200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 552 AM MDT MON SEP 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PERIODS OF WIDESPREAD MODERATE TO OCCASIONALLY HEAVY RAINFALL ARE EXPECTED THROUGH TONIGHT OVER EASTERN CENTRAL AND SOUTHEAST NEW MEXICO. THEREFORE...A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT THROUGH 400 AM TUESDAY FOR THESE LOCATIONS. RUNOFF FROM THE EXCESSIVE RAINFALL MAY RESULT IN FLOODING OF LOW WATER CROSSINGS...NORMALLY DRY WASHES AND SIGNIFICANT PONDING OVER ROADS AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 46
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:04 PM MDT | Flash Flood Warning | ABQ | Roosevelt | 116 min |
Nearby
Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.